# SDR RTE2010F00001

- Difficulty date: September 1, 2010
- Submitted: September 17, 2010
- Operation: Air carrier
- Aircraft: N4879F
- Make and model: Cessna U206A
- Aircraft serial: U2060579
- Engine: Cont IO520A
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact Breaker
- Part number: M30B1
- Condition: Inoperative
- Location: Magneto
- Part time: 95 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IT IS APPARENT THAT MFG MAGNETOS HAVE HAD THE CONTACT BREAKER ASSY REPLACED IAW SB2-06A, DATED 7/1/06 ARE EXPERIENCING RAPID INTERNAL TIMING CHANGES.  THE CONDITION NOTED ON NUMEROUS ACFT EQUIPPED WITH 4300 AND 6300 SERIES MAGNETOS IS ALWAYS A TIMING ADVANCE OF 2 TO 4 DEGREES AT INTERVALS OF 100 HRS OR LESS.  BESIDES THE ADDED EXPENSE OF RESETTING INTERNAL TIMING AT UNUSUALLY FREQUENT INTERVALS, THERE IS A REAL RISK OF SERIOUS ENGINE DAMAGE OCCURRING FROM ADVANCED TIMING OPERATION.  IAW SEVER PHONE CONVERSATIONS , OWNER OF ACFT MAGNETO SERVICE.  THERE ARE NUMEROUS OTHER OPERATORS EXPERIENCING THE SAME CONDITION.
